Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Moscow Mathematical Journal

Volume 14, Issue 1, January–March 2014  pp. 29–38.

CLT for Spectra of Submatrices of Wigner Random Matrices

Authors Alexei Borodin
Author institution: Department of Mathematics, Massachusetts Institute of Technology, 77 Massachusetts Avenue, Cambridge MA 02139, USA
IITP RAS, Bolshoy Karetny per. 19, Moscow, 127994, Russia


We prove a CLT for spectra of submatrices of real symmetric and Hermitian Wigner matrices. We show that if in the standard normalization the fourth moment of the off-diagonal entries is GOE/GUE-like then the limiting Gaussian process can be viewed as a collection of simply yet nontrivially correlated two-dimensional Gaussian Free Fields.

2010 Mathematics Subject Classification. 60B20, 60G15.

Keywords:  Wigner random matrix, Gaussian fluctuations, Gaussian free field.

Back to Issue TOC    Full-Text PDF